24 years of IBS

I have had IBS for 24 years and was diagnosed with diverticulitis last year. These past two months I have had constant chronic diahorrea and cramping pains which has prevented me from working. I also have seizures which are controlled by medication but due to the diahorrea the meds are not staying in my system and the seizures are not as controlled. I am 58 and finding all of this increasingly more stressful as I already take the higher dose of fluoxetine for depression too!!

I don't know if it is just my experience but I feel that GP's pass me from pillar to post in relation to this and I have no support mechanism. Does anyone have any suggestions or ideas that could help me please??!!!

17 Replies

oldestnewest
  • What have you tried to help your IBS over the years?

  • I have used Imodium based tablets. I do not drink alcohol, smoke, have cut milk from my diet in favour of soya products. I limit spicey food to only special occasions and avoid the very hot spices anyway.

  • I also cut out dairy but found that soya was even worse so cut out soya too. I use oat milk or coconut or almond milk and there is a coconut ice cream and yogurt too.

    Have you heard of Fodmaps. You can find out more about it on the Monash University website. They also have an app. I found going on Fodmaps changed my life so it may help you a lot

  • Soya is not good for you _ its like taking birth controll pills and its not good for your immune system-constant colds and infections !

    LACTOSE FREE is very good !

  • Please ask your doctor to check you for Dysbiosis

  • What is this? I have never heard of it

  • It is where the bad bacteria take over the gut, it had to be treated by a antibiotic called vancomycin, then 500 billion strength probiotics,

  • I am so sorry that you are suffering. As for your bowels, I think you need to try to get that under control first. Did you know that eggs are a binding agent and if taken enough they might even cause constipation! So, try eating more eggs, not as much fluid in your food, but make sure you drink lots of water. The seizures, are they epileptic or what? If the tablets are not staying in your system long enough to work, get the doc to give you a more effective treatment. Perhaps an injection once a week? Don't know if that's possible though. My hubby developed epilepsy after having a stroke. They don't tell you that at the time of course, but after his first seizure, that was a doozy, they said that those who have had a stroke can develop epilepsy. Anyway, find out what causes them, and then deal with that! I hope you get better soon, or at least that you don't have as much difficulty with your bowels.

  • My seizures are clonic tonic and brought on by stress/tiredness!! As you can imagine I am in a vicious circle with stress levels as time off work causes me stress which impact on both IBS and epilepsy. I am not aware of any injections for epilepsy as I take meds on a daily basis

  • Hi dukeboy patricia here I was watching a movie about wat they do for seizures have you heard of the ketogenic diet you weigh every bit of yur food I think its in amercia were they was doing it let me find out more about this for you & find out the name of the film but I cudent believe it every one who went on it are seizues free your doctor would defo no about it hun you never no babe it cud have some benefits for you take care & be safe

  • Hi dukeboy patricia here just found out the name of the film about the ketogenic diet for seizures its called first do no harm you can watch the whole film on youtube maybe its worth a watch see what you think take care & be safe patricia

  • Hi dukeboy patricia here I to suffer from that horrible ibs for ten yrs so I feel so sorry for you babe them horrible spasms wen the food goes down & never far away from the toilet with agony pains & not being able to go out far incase of accidents but there's a another bowel condition that has the same symptoms as ibs its coeliac disease thats wat mine is now I have the both its so painfull as well as ibs my twin sister suffered the same as me but they never found coeliac disease but she has that horrible divicurtistis its so painfull for her she.s so misserable with it she now takes loperamide for the dyria they help her get out a bit ask yur doctor about them so take care & be safe patricia

  • Are you allowed 10 mg Amytriptiline ?They sorted a lot of probs for me BUT i dont have seisures. I always got some good sleep with them and they sorted the poops out too.

    I couldnt take fluxatine as they made me VERY aggresive.I am on citalopram now.

    I am almost 58 and have had IBS/BD since I was 23 !

    Blessings S x

  • Hi Pains 57 thanks for your reply. I am limited with meds due to epilepsy, citalopram is not suitable for me due to seizures. I also have severe arthritis in knees and shoulders! I have been told that this has a link to IBS/bowel problems. I take a strong pain killer for this which would under normal circumstances cause constipation in an ordinary person, with me I still have chronic diahorrea!!

  • Hi Dukeboy55 I'm not sure citalopram are right for me either-bin on them for 10 wks and in that time cant sleep without sleep tabs. GP only gave me 10 cos theyr addictive and av bin cut them in half.

    Dont know what i'm gonna do from next week onwards.

    This is all because I had to come off Amitryptiline-was sleeping too much-one extreme to the next !

    Anyone got any idea what to do-still cant sleep- its hell ! ?

    S x

  • Yes IBS is conected to arthritis-have recently had key-hole surgery on right shoulder-it seezed up and couldnt do my hair get dresses/undressed, shower,lift and carry was debilitating.

    S x

  • Sorry to hear about your struggle with the D 😳 but from my experience ( I see both a consultant GI and a psychiatrist ) the Fluoxetine caused a horrible diarrhea that I couldn't continue on it ..when I told my GI he said : yes SSRI drugs can cause diarrhea as a side effect ) So ..may be you might consider lowering your Fluoxetine dose or replacing it with another (Non-SSRI) drug ..it could be the trigger to your D !

    Of course , this should be discussed first with your doctor and see what he /she thinks is best for you .

    Hope you feel better soon ,,

You may also like...